MAUDE Adverse Event Report: EXELINT INTERNATIONAL, CO. EXEL HYPO NDL 27GX1-1/2"; HYPODERMIC NEEDLE

EXELINT INTERNATIONAL, CO. EXEL HYPO NDL 27GX1-1/2"; HYPODERMIC NEEDLE
Catalog Number 26426
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Two needles were bent in half and one broke off in the patient during injection.The needle broke off at the plastic to the metal connection.The patient had to be taken by ambulance to the hospital to have the needle removed.  the hospital personnel in the emergency department had the proper equipment to remove the needle by opening the injection site under a local anesthesia and were able to remove it without requiring more invasive surgery.A lot search revealed one (cmp-37) similar complaint event from this product/lot combination.Investigation is ongoing.
 
Additional Manufacturer Narrative
(b)(6).
 
Additional Manufacturer Narrative
Correction: component code g should have been included in initial mdr.Additional information: retention sample inspection conducted - 10 pcs each: visual inspection - outer surface of needle tubes inspected with 10x magnifying glass and all samples found to be smooth and without defects rigidity and toughness test - all samples passed rigidity and toughness test of the needle tubes connection firmness test - applied 22n of pulling force on the needle and all samples did not become loose or separate at the needle hub and needle tube batch records were reviewed and no issues were noted in adhesive, rigidity and toughness, production process, or raw materials the root cause cannot be confirmed as no images or samples were provided for evaluation.A potential cause of the needle breakage is improper use.Per iso 9626:2016, the needle must be able to pass 20 bending tests at 20 ± 1 degrees for thin wall needles without breaking.Needles bent past its deflection properties may break.(b)(4).

Brand Name
EXEL HYPO NDL 27GX1-1/2"
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
EXELINT INTERNATIONAL, CO.
2500 santa fe avenue
redondo beach CA 90278
Manufacturer Contact
vu doan
2500 santa fe avenue
redondo beach, CA 90278
3106490707
MDR Report Key19224303
Report Number1035907-2024-00019
Device Sequence Number12488560
Product Code FMF
UDI-Device Identifier00020221264265
UDI-Public(01)00020221264265
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K861153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number26426
Device Lot Number230602
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown